MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number VBHR060502A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2024, a patient underwent a physician-modified endovascular graft (pmeg) procedure for an aneurysm where a 5 mm x 6 cm gore® viabahn® endoprosthesis with heparin bioactive surface (viabahn® device) was intended to be used in the left renal artery.It was reported the physician accessed the patient via the groin using a 7f medtronic tourguide sheath over an unknown guidewire and through a fenestration on a cook® zenith flex® aaa endovascular graft.Reportedly, there were no modifications made to the viabahn device or delivery system as part of the procedure.The delivery catheter was advanced but would not come out of the sheath into the artery due to the angle of the anatomy and sheath.The physician adjusted the bend in the sheath, but the delivery catheter still would not advance.Reportedly, the physician decided to withdraw the delivery catheter in order to predilate.There was a lot of friction during withdrawal due to the complexity of the case.When the delivery catheter was removed, a radiopaque (ro) object was observed on imaging in the left kidney.Initially the physician suspected one of the three ro marker bands from a phillips quick-cross support catheter (also being used in the procedure) had come off.However, upon visual inspection, the quick-cross catheter was not missing any ro bands.The viabahn device delivery catheter was observed under fluoroscopy after withdrawal and it was confirmed it was missing the ro band from the tip of the delivery catheter.The tip itself did not come off.The ro band was not removed from the patient.The procedure was completed using a vbx device (bxa065902a).
 
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
A review of manufacturing records verified that the lot involved in this complaint met all pre-release specifications.The advancement and withdrawal of the gore® viabahn® endoprosthesis with heparin bioactive surface through the sheath was reportedly difficult due to procedural conditions (angle of the anatomy and sheath).A radiopaque object was reportedly observed within the patient after the gore® viabahn® endoprosthesis with heparin bioactive surface withdrawal and it was believed to be the radiopaque marker band from the distal tip.Imaging evaluation: the image from the field (a screenshot of a fluoroscopic image) cannot be used to perform a full imaging evaluation because they do not meet the dicom standard.However, evaluation by gore clinical imaging sciences could not identify the radiopaque objects in the image.Therefore, the complaint of ro marker separation from the gore® viabahn® endoprosthesis with heparin bioactive surface distal tip could not be confirmed, and the root cause could not be established with the information available.

Brand Name
GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
jorja nackard
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key19105673
Report Number2017233-2024-04821
Device Sequence Number12697033
Product Code NIP
UDI-Device Identifier00733132622764
UDI-Public00733132622764
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberVBHR060502A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/15/2024
Supplement Report FDA Received Date06/26/2024
Date Device Manufactured10/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age82 YR
Patient SexFemale